MAUDE Adverse Event Report: COOK VASCULAR INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK VASCULAR INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTA5-35-80-8-8.0
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, or unavailable.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a percutaneous transluminal angioplasty procedure (pta), the advance 35 lp low profile balloon catheter would not inflate prior to placement in the patient's vasculature.A second advance 35 lp low profile balloon catheter from the same lot was prepared and, it too would not inflate.The balloon pressure was reported to be 6 atmospheres (atm) and a normal saline and contrast 1:1 mix was used.Because the advance 35 lp low profile balloon catheter was inflated outside of the patient's vasculature, it did not come in contact with the lesion.Another manufacturer's balloon catheter was successfully prepared and the procedure was able to be completed.The patient did not require any additional procedures due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
An additional, previously unreported failure mode of pinhole leak was discovered during the physical evaluation of the device.Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The visual inspection of the returned devices confirmed the presence of a longitudinal rupture in one balloon, as well as the presence of biological material.An additional failure mode, which was a pinhole leak, was also observed.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key7427210
Report Number1820334-2018-00795
Device Sequence Number16452176
Product Code DQY
UDI-Device Identifier10827002523613
UDI-Public(01)10827002523613(17)201130(10)NS8407411
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTA5-35-80-8-8.0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/19/2018
Supplement Date Received by Manufacturer06/25/2018
Initial Report FDA Received Date04/12/2018
Supplement Report FDA Received Date06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight68